MAUDE Adverse Event Report: COOK INC ARTERIAL PRESSURE MONITORING TRAY; DQO, CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC ARTERIAL PRESSURE MONITORING TRAY; DQO, CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G58413
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter included in the arterial pressure monitoring tray occluded during an unknown procedure for a patient of unknown age and gender.Upon insertion of the catheter into the femoral artery, the 2.5 fr by 5 cm catheter was found to be defective and could not be flushed.However, after using a new device from a different kit of the same size and length, the line flushed without any issues.It is unknown if imaging was used for device placement.The device was returned for evaluation on 29apr2025.Upon preliminary dfa findings and analysis, it was found that the catheter was full of biological matter and could not be flushed by a syringe filled with tap water.The device was placed in an ultrasound bath for 15 minutes and some congealed biological matter was cleared.The catheter was then able to be flushed successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1- title: (b)(6).H3- device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation it was reported that the catheter included in the arterial pressure monitoring tray occluded during an unknown procedure for a patient of unknown age and gender.Upon insertion of the catheter into the femoral artery, the 2.5 fr by 5 cm catheter was found to be defective and could not be flushed.However, after using a new device from a different kit of the same size and length, the line flushed without any issues.It is unknown if imaging was used for device placement.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were conducted during the investigation.One used catheter was returned to cook for evaluation.A functional test of the complaint device was performed.It was found that the catheter was full of biological matter and could not be flushed by a syringe filled with tap water.The device was placed in an ultrasound bath for 15 minutes and some congealed biological matter was cleared.The catheter was then able to be flushed successfully.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: "warnings: if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify the attending physician immediately.Precautions: verify that there is an adequate palpable pulse in the vessel prior to attempting the procedure.Use proper clinical judgement to determine the appropriate catheter size for the selected anatomy and to ensure vessel perfusion is not negatively impacted by catheter placement.Instructions for use: 8.After the catheter is in position, remove the wire guide.Confirm catheter position via return of pulsatile blood from the hub of the catheter.Note: placing a thumb over the catheter hub will help minimize blood onto the procedure site.Note: if the catheter does not have to be introduced to its full length, additional suture should be carefully placed around the catheter and affixed to the skin at the entry site.This will help prevent movement or displacement of the catheter.The lumen should now be flushed with 5-10 cc of normal saline prior to use and/or maintained according to standard hospital protocol.How supplied: upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded this event to be due to component failure unrelated to manufacturing deficiencies.It is not known how long the catheter was in place before flushing and it is possible that enough biomatter could have blocked the device.It is not known if imaging was used during placement and it may be possible that the catheter may have been blocked with biomatter which could have led to this event.However, neither possibility is able to be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ARTERIAL PRESSURE MONITORING TRAY
Common Device Name
DQO, CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21970033
Report Number1820334-2025-00480
Device Sequence Number12806282
Product Code DQO
UDI-Device Identifier00827002584136
UDI-Public(01)00827002584136(17)261130(10)16368607
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180846
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG58413
Device Catalogue NumberAPMY-2.5-15-0-5
Device Lot Number16368607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown